Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 104, NWS Eureka, CA

October 19, 2022

NWS Eureka, CA issued this small craft advisory at Oct 19, 2022, 2:18 PM PDT. It took effect at Oct 20, 2022, 7:16 AM PDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Oct 19, 2022, 2:18 PM PDT (21:18 UTC)
In effect from
Oct 20, 2022, 7:16 AM PDT
Expired
Oct 24, 2022, 9:00 AM PDT
In force
4 days
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 6:01 AM PDT, 8 hours 17 minutes earlier.

Area forecast discussion, Oct 19, 6:01 AM PDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
601 AM PDT Wed Oct 19 2022

.SYNOPSIS... Warm and dry conditions will persist throughout the work
week. A cold front is expected to move across the region on Saturday
bringing cooler temperatures, northerly winds, and light rain.

&&

.DISCUSSION... A high pressure system has developed in the NE Pacific
which will dominate weather patterns for our area through Friday.
Warm and dry conditions will persist in interior areas through the
rest of the week, while coastal areas are expected to experience low
clouds and fog to some degree each night and clearing each day. Fog
and low clouds are expected to be more widespread in coastal areas
north of Cape Mendocino.

By Saturday, ensemble cluster model analysis indicate that a
trough will drop south across the Western US, causing a strong
cold front to sweep through Northwest California. With the passage
of the cold front early Saturday morning, cooler temperatures and
precipitation are anticipated for the area. Higher storm total
rainfall is expected for northern areas of the CWA generally
decreasing as you move south across the region. NBM indicates that
by the end of Saturday, upwards of an inch is expected across Del
Norte County, around half an inch across extreme northern
Humboldt County, under half an inch for the rest of northern
Humboldt, and minimal rainfall further south. A tight pressure
gradient is expected post-frontal, as well, which will aid in
strong northerly winds and gusts of 30 to 40 mph on exposed
ridgetops through Saturday and Sunday.

Early next week, models indicate a ridging pattern to develop once
again. However, both the Euro and GFS ensemble models indicate that
another troughing pattern could potentially affect the region by
middle to end of next week. Model clusters are not in total
agreement just yet. /JLW

&&

.AVIATION... Early morning skies are mostly clear across most land
areas. Low clouds and dense fog have expanded across the N coastal
waters and are affecting portions of the coastal plain. The
McKinleyville profiler shows that the marine layer has shrunk to
around 1000 feet deep beneath a modest low-level inversion. This is
born out by the fact that stratus hasn't infiltrated that far
inland. Expect clouds and fog to decrease later in the morning as
daytime heating commences. Winds will be light as the strengthening
northerly coastal winds will remain focused farther offshore. /SEC

&&

.MARINE... N winds will continue to gradually strengthen across the
outer waters to near advisory levels by Wednesday. Northerlies are
forecast to top out with gale force gusts at near gale over the
northern outer waters by Thursday afternoon (where a Gale Watch
continues in effect). Short period, hazardous seas will build to 12
to 15 ft over portions of the outer waters by late Thursday. WNW
swell and a lower S swell will persist through much of the period.
/SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 PM PDT Thursday for PZZ470.

     Gale Watch from Thursday afternoon through late Thursday
     night for PZZ470.

     Small Craft Advisory from 9 AM this morning to 3 PM PDT
     Friday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 19, 4:11 AM PDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
411 AM PDT Wed Oct 19 2022

CAZ101>115-201115-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
411 AM PDT Wed Oct 19 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 7:54 AM PDTDense Fog AdvisoryEKADel Norte, Humboldt3 hr
Oct 19, 2:18 PM PDTGale WarningEKA40 hr
Oct 19, 2:18 PM PDTHazardous Seas WarningEKA49 hr

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.